Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 72, NWS Memphis, TN

June 14, 2025Lee County, Pontotoc County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 14, 2025, 6:17 PM CDT for Lee County, Pontotoc County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2025, 6:17 PM CDT (23:17 UTC)
Expired
Jun 14, 2025, 9:15 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Lee County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:18 PM CDTFLASH FLOOD1 S Tupelo, MSReports of multiple flooded roadways in Tupelo including Lawndale Drive, Ida Street, West Main, N Madison Street, South Thomas Street, Pierce Street, and Varsity Drive.
Jun 14, 7:00 PM CDTFLASH FLOOD2 S Tupelo, MSFlooding reported on Ruffwood Road in Tupelo with additional nearby roadways impassible.
Jun 14, 7:38 PM CDTFLASH FLOOD2 Wnw Tupelo, MSFlooding along Coley Road just west of the Tupelo airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1656 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

032 
WGUS54 KMEG 142317
FFWMEG
MSC081-115-150215-
/O.NEW.KMEG.FF.W.0072.250614T2317Z-250615T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
617 PM CDT Sat Jun 14 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Central Lee County in northeastern Mississippi...
  Northeastern Pontotoc County in northeastern Mississippi...

* Until 915 PM CDT.

* At 617 PM CDT, local law enforcement reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 2 
  inches of rain have fallen with additional rainfall expected. 
  Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tupelo, Verona, Trace State Park, Tombigbee State Park, 
  Plantersville, Furrs, Sherman, Bissell, Flowerdale, Belden, 
  Palmetto, Chesterville, Skyline, Endville and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3437 8888 3436 8887 3436 8885 3425 8854
      3423 8854 3421 8854 3416 8858 3421 8896
      3436 8892 3436 8890 3437 8889

FLASH FLOOD...OBSERVED

$$

CMA
4 follow-up statements
960 
WGUS74 KMEG 142342
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
642 PM CDT Sat Jun 14 2025

MSC081-115-150215-
/O.CON.KMEG.FF.W.0072.000000T0000Z-250615T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee MS-Pontotoc MS-
642 PM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS 
EVENING FOR CENTRAL LEE AND NORTHEASTERN PONTOTOC COUNTIES...

At 642 PM CDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Between 1.5 and 2.5 
inches of rain have fallen with additional rainfall expected. Flash 
flooding is already occurring in Tupelo.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...911 center reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Tupelo, Verona, Trace State Park, Tombigbee State Park, 
  Plantersville, Furrs, Sherman, Bissell, Flowerdale, Belden, 
  Palmetto, Chesterville, Skyline, Endville and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3437 8888 3436 8887 3436 8885 3425 8854
      3423 8854 3421 8854 3416 8858 3421 8896
      3436 8892 3436 8890 3437 8889

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CMA
704 
WGUS74 KMEG 150029
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
729 PM CDT Sat Jun 14 2025

MSC081-115-150215-
/O.CON.KMEG.FF.W.0072.000000T0000Z-250615T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee MS-Pontotoc MS-
729 PM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS 
EVENING FOR CENTRAL LEE AND NORTHEASTERN PONTOTOC COUNTIES...

At 729 PM CDT, local 911 center reported thunderstorms producing 
heavy rain across the warned area. Between 2.5 and 3.5+ inches of 
rain have fallen. Additional rainfall amounts up to 1 inch are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...911 center reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Tupelo, Verona, Trace State Park, Tombigbee State Park, 
  Plantersville, Furrs, Sherman, Bissell, Flowerdale, Belden, 
  Palmetto, Chesterville, Skyline, Endville and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3437 8888 3436 8887 3436 8885 3425 8854
      3423 8854 3421 8854 3416 8858 3421 8896
      3436 8892 3436 8890 3437 8889

FLASH FLOOD...OBSERVED

$$

CMA
300 
WGUS74 KMEG 150117
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
817 PM CDT Sat Jun 14 2025

MSC115-150127-
/O.CAN.KMEG.FF.W.0072.000000T0000Z-250615T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pontotoc MS-
817 PM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN PONTOTOC 
COUNTY...

Flooding is no longer expected to pose a threat for Pontotoc County. 
Please continue to heed remaining road closures.

&&

LAT...LON 3423 8854 3420 8854 3416 8858 3419 8882
      3423 8882 3425 8883 3432 8883 3434 8883
      3434 8882 3435 8882 3425 8854

$$

MSC081-150215-
/O.CON.KMEG.FF.W.0072.000000T0000Z-250615T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee MS-
817 PM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS 
EVENING FOR CENTRAL LEE COUNTY...

At 817 PM CDT, local 911 center reported thunderstorms producing 
heavy rain across the warned area. Between 2.5 and 3.5+ inches of 
rain have fallen. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...911 center reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Tupelo, Verona, Tombigbee State Park, Plantersville, Flowerdale, 
  Skyline, Bissell, Palmetto, Belden, Chesterville and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3423 8854 3420 8854 3416 8858 3419 8882
      3423 8882 3425 8883 3432 8883 3434 8883
      3434 8882 3435 8882 3425 8854

FLASH FLOOD...OBSERVED

$$

CMA
059 
WGUS74 KMEG 150206
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
906 PM CDT Sat Jun 14 2025

MSC081-150216-
/O.EXP.KMEG.FF.W.0072.000000T0000Z-250615T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee MS-
906 PM CDT Sat Jun 14 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT THIS EVENING FOR 
CENTRAL LEE COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

&&

LAT...LON 3423 8854 3420 8854 3416 8858 3419 8882
      3423 8882 3425 8883 3432 8883 3434 8883
      3434 8882 3435 8882 3425 8854

$$

CMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:30 PM CDT, 3 hours 47 minutes earlier. Its key messages:

  • Updated at 229 PM CDT Sat Jun 14 2025
  • Scattered showers and thunderstorms will continue through the end of next week. Severe weather chances will remain limited during the daytime hours each day with strong winds and localized heavy rainfall as the threats.
  • Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
230 PM CDT Sat Jun 14 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 229 PM CDT Sat Jun 14 2025

- Scattered showers and thunderstorms will continue through the
  end of next week. Severe weather chances will remain limited
  during the daytime hours each day with strong winds and
  localized heavy rainfall as the threats.

- Hot and humid conditions will develop late next week, with heat
  indices of 100 to 105 expected by next Saturday.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 229 PM CDT Sat Jun 14 2025

GOES Water Vapor satellite trends place an upper-level low over
southern Indiana this afternoon. Regional WSR-88D radar trends
show isolated/scattered showers and thunderstorms associated with
this low mainly over western Kentucky, southeast Missouri, and
into portions of northern Alabama and north Mississippi.
Meanwhile, another MCS is located over eastern Oklahoma and
western Arkansas. Mostly cloudy to cloudy skies have prevailed
across the Mid-South today with 2 PM temperatures ranging from the
upper 70s to lower 80s.

Additional isolated to scattered showers and thunderstorms are
expected through the remainder of the afternoon. Latest
mesoanalysis yields between 1000-2500 J/kg of surface-based CAPE
with very weak shear. (20 kts or less) As a result, pulse-type
showers and thunderstorms will be the dominant convective mode.
Severe thunderstorm potential will remain low at best with
convective activity gradually weakening around or after sunset.

Short-term model trends indicate another weak open wave trough
will form across portions of the Middle and Lower Mississippi
Valleys over the next 24-36 hours and remain across the region
through Tuesday. This will result in continued convective chances
across the Mid-South during this period, especially each
afternoon/early evening. This pulse-type environment will
continue through early next week with gusty winds the primary
threat for any strong thunderstorms. A localized heavy rainfall
threat will also exist as precipitable water values approach the
99th percentile around 2 inches.

Long-term deterministic and ensemble model solutions indicate an
upper-level ridge over the Southern Plains will gradually build
east into portions of the Lower Mississippi Valley by late next
week with temperatures rising into the lower to middle 90s across
some locations. These warmer temperatures combined with high
dewpoints may result in heat index values approaching heat
advisory criteria around 105 degrees over northwest Mississippi.
Isolated to scattered diurnally driven convection is anticipated
as the Mid-South will remain on the northeastern periphery of the
upper-level ridge axis.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sat Jun 14 2025

An upper low has lead to a largely persistence forecast. Sporadic
showers and occasional thunderstorms will continue affecting
terminals through the entire TAF period. Intermittent drops to
MVFR conditions will remain plausible with the movement of
convection. Overnight, showers look to briefly wane as fog
develops over the Mid-South, amids already saturated soils and
calm winds and MVFR conditions prevail. Fog should lift shortly
after sunrise as ceilings improve to VFR. Southwest winds will
remain gusty through this afternoon before going light around
sunset.

AEH

&&

.FIRE WEATHER...
Issued at 229 PM CDT Sat Jun 14 2025

Light winds and high humidity will persist into next week. Shower
and thunderstorm chances will persist each afternoon and evening.
Hot and humid conditions will return late next week with
temperatures rising into the lower to middle 90s.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...AEH

In the hours before

Special weather statement, Jun 14, 5:48 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Jun 14 2025

MSZ015>017-142315-
Itawamba MS-Pontotoc MS-Lee MS-
548 PM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PONTOTOC...SOUTHWESTERN
ITAWAMBA AND SOUTHERN LEE COUNTIES THROUGH 615 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Furrs, or over Trace State Park, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Troy, Furrs, Evergreen, Nettleton, Algoma,
Endville, Chiwapa, Mooreville, Ballardsville, Flowerdale, Rough Edge,
Old Union, and Nixon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3409 8852 3409 8872 3408 8872 3408 8886
      3419 8912 3433 8892 3425 8844
TIME...MOT...LOC 2248Z 295DEG 30KT 3422 8889

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CMA

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:48 PM CDTAreal Flood AdvisoryMEGDeSoto117 min
Jun 14, 6:30 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall, Tate, Tunica2 hr
Jun 14, 8:44 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall, Tate, Tunica2 hr
Jun 14, 11:47 AM CDTSpecial Weather StatementMEGChickasaw28 min
Jun 14, 1:48 PM CDTRiver Flood WarningMEGTate, Tunica19 hr
Jun 14, 5:48 PM CDTSpecial Weather StatementMEGPontotoc27 min
Jun 14, 6:03 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe26 min
Jun 14, 6:08 PM CDTAreal Flood AdvisoryMEGLee, Pontotoc9 min
Jun 14, 6:29 PM CDTSpecial Weather StatementMEGMonroe31 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.